Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


joint and muscle pain
Jun 11, 2010

I started taking Norvir, Lexiva and Truvada a year ago. I started having joint pain for over 8 months. I have seen every specialist for this pain. Ortho, Rheuma, Neuro,and my regular PCP. I even changed HIV specalist 4 months ago. I am now hopeless. The only pain medication that works is Percocet. I am a health care worker,I dont want to tale schedule drugs and have to go to work. I have my routine visit with my HIV specalist today. Its rather unfortunate. I was at the checkout window and over heard him telling a peer about my pain.He was not aware I could hear him. He verbalized his "surprise" that I did not ask for pain meds. His rationale was,"he cannot find any reason for my pain'. So he briefly thought I was drug seeking. I came home and began surfing the net and found your site.PLEASE Help Me. Ps My CD4 count is >800 and my viral load is undetectable.

Response from Dr. Henry

Muscle and joint pain is fairly common in the general population and maybe more so in HIV+ persons. Though your HIV regimen has not been linked to that complaint the timing is certainly suspicious. There are thus two issues. Are your meds contributing or causing the pain or,if not, what else could be happening. You probably have had a good general work up for other cause without identification of any other problems. One can impact which HIV meds your are taking so either a switch to an entirely different regimen could be tried on a trial basis or a careful drug holiday could be considered. If the pain doesn't change with either of those potential interventions then one could conclude that the drugs at least are not the cause. Numerous non-HIV conditions can cause pain as you describe including hormone problems, vitamin D deficiency, fibromyalgia, Lyme disease, many other drugs can contribute so I assume you have had a thorough assessment by the consultants you have seen. KH



Previous
management of alluvia toxicity
Next
reyataz,norvir and truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement